MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. IQON SPECTRAL CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. IQON SPECTRAL CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number CT SPECTRAL 7500
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
During system installation, a fire occurred in the power distribution unit on the ac/dc converter.There were visible flames and smoke; an extinguisher was used on the fire.The site's fire alarms were not triggered, and the fire department was not dispatched.The system was not in clinical use at the time.There was no harm to the service personnel or any bystander.Based on the available information, this issue has been initially determined to be a reportable event.Philips has started an investigation of this complaint.
 
Additional Manufacturer Narrative
Note: we have not completed our investigation of this event.We will file a follow-up emdr at the completion of the investigation.
 
Additional Manufacturer Narrative
Philips received a complaint indicating that on 21-mar-2024, the power distribution unit (pdu) in the ac/dc converter caught fire during installation of a spectral ct 7500.Upon completion of air calibrations, a loud popping noise occurred with a flash, followed by smoke.The smoke did not fill the room; however, flames were visible from the pdu.The philips national support specialist (nss) put out the fire with a fire extinguisher.The smoke alarm was not triggered, and the fire department was not dispatched.There was no harm to any service personnel or bystanders.A new pdu was ordered and installed at the site.The system was operational after replacement of the pdu and was handed over to the customer for clinical use.The failed pdu was returned to the supplier for a root cause investigation.No assembly mistakes were identified.According to the failure analysis provided by the supplier, the failed parts were the c1 and c2 capacitors in the ac/dc module.Visual inspection of the parts showed c1 had extensive damage, and the negative terminal was flattened; there was a hole in the side of c2.It was concluded that during operation, the c1 capacitor generated abnormal internal pressure and excess gas due to a pre-existing failure.When the pressure became too high, the internal gas was released and mixed with the air, which led to the fire and caused severe damage to the capacitor c1.The investigation concluded that c1 was likely a rare infant mortal.C2 appeared to have failed from being in series with c1.A review of the risk management file indicates the issue reported by the customer is of low potential severity, which would not reasonably cause or contribute to death or serious injury if the problem were to reoccur.

Brand Name
IQON SPECTRAL CT
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
estelle hilas
3000 minuteman rd
andover, MA 01810
6172455900
MDR Report Key19095238
Report Number3015777306-2024-00002
Device Sequence Number12727308
Product Code JAK
UDI-Device Identifier00884838101111
UDI-Public00884838101111
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K193454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCT SPECTRAL 7500
Device Catalogue Number728333
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date08/06/2024
08/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown